Indiana, 2014

Tornadoes and Flash Flooding in Indiana, June 24, 2014

June 24, 2014 · NWS IND · 8 events in 5 counties and zones

During the afternoon of June 24th, thunderstorms developed ahead of a cold front and area of low pressure. One of the storms began to rotate, and the storm eventually produced 3 tornadoes across central Indiana between 1:15 PM and 2:45 PM EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
$2,000
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

During the afternoon of June 24th, thunderstorms developed ahead of a cold front and area of low pressure. One of the storms began to rotate, and the storm eventually produced 3 tornadoes across central Indiana between 1:15 PM and 2:45 PM EDT. Two of the tornadoes were rated EF-1, with the other EF-0.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 24, 9:23 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 24, 9:23 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 AM EDT TUE JUN 24 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 422 AM EDT TUE JUN 24 2014

A WEAK COLD FRONT WILL GRADUALLY SLIDE SOUTHEAST ACROSS CENTRAL
INDIANA THIS AFTERNOON AS A SURFACE WAVE LIFTS NORTHEAST ALONG THE
FRONT. THE FRONT WILL STALL NEAR THE OHIO RIVER TONIGHT BEFORE
DISSIPATING. ANOTHER FRONT WILL DROP SOUTH ACROSS THE AREA ON
WEDNESDAY BEFORE RETURNING NORTH ACROSS THE OHIO VALLEY FRIDAY
THROUGH SATURDAY. MEANWHILE...A SOUTHERLY FLOW OF WARM...MOIST AND
UNSTABLE AIR WILL INTERACT WITH THE VARIOUS FRONTS AND UPPER WAVES
AND RESULT IN THUNDERSTORM CHANCES THROUGH MOST OF THE FORECAST WITH
THE BEST CHANCES BEING TODAY AND THIS EVENING AS WELL AS FRIDAY
THROUGH SATURDAY.

WITH CLOUDS AND STORMS AROUND TODAY...TEMPERATURES WILL BE SLIGHTLY
BELOW NORMAL IN THE UPPER 70S AND LOWER 80S.
OTHERWISE...TEMPERATURES WILL BE SEASONABLE WITH HIGHS IN THE 80S
THROUGH THE EARLY WEEKEND. LATE WEEKEND AND EARLY NEXT WEEK...HIGHS
NEAR 90S ARE POSSIBLE.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1014 AM EDT TUE JUN 24 2014

RADAR SHOWS SOME LIGHT RAIN ACROSS THE NORTHWESTERN COUNTIES WITH AN
AREA OF MORE MODERATE TO HEAVY RAIN ACROSS SOUTHEASTERN ILLINOIS
MOVING INTO SOUTHWESTERN INDIANA. ADJUSTED HOURLY POPS TO REFLECT
CURRENT TRENDS AND SHORT TERM GUIDANCE BUT OVERALL FORECAST FOR THE
DAY HASN/T CHANGED MUCH. ADDED LOCALIZED HEAVY RAIN WORDING TO THE
FORECAST TO GO ALONG WITH IT/S MENTION IN ALL OTHER PRODUCTS...AS
AREA IS IN SLIGHT RISK OF EXCESSIVE RAINFALL AND HAS ALSO BEEN
HIGHLIGHTED IN RECENT SATELLITE ANALYSIS PRODUCT TO GO ALONG WITH
ALL THE THINGS ALREADY MENTIONED IN THE PREVIOUS DISCUSSION THAT
FOLLOWS...

MAIN FOCUS TODAY WILL BE ON THUNDERSTORM CHANCES AS WELL AS
TEMPERATURES.

MODELS IN GOOD AGREEMENT WITH A BLEND OF THE 00Z GFS...00Z ECMWF AND
THEIR MEANS LOOKING GOOD. A WEAK COLD FRONT IS EXPECTED TO GRADUALLY
SLIDE SOUTHEAST ACROSS CENTRAL INDIANA TODAY AS A SURFACE WAVE MOVES
ALONG THE FRONT. BY 00Z...THE FRONT SHOULD BE JUST NORTH OF AND
PARALLEL TO THE OHIO RIVER. IN ADDITION...AN UPPER WAVE WILL MOVE
SLOWLY EAST ACROSS THE AREA PROVIDING ADDITIONAL LIFT. MEANWHILE...A
MODEST 25 KNOT LOW LEVEL JET WILL PUMP MOISTURE AND INSTABILITY
NORTHWARD AHEAD OF THE FRONT WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 2 INCHES AND MIXED LAYER CAPES TO 1500 J/KG. THIS SHOULD
RESULT IN WIDESPREAD THUNDERSTORMS ACROSS NORTHWESTERN COUNTIES THIS
MORNING AND SHIFTING SOUTHEAST WITH TIME. 20 KNOT SURFACE TO 700
MILLIBAR SHEAR MAY BE ENOUGH WITH THE INSTABILITY FOR ISOLATED WIND
DAMAGE PER THE SPC DAY1 OUTLOOK...AND HEAVY RAIN AND ISOLATED FLASH
FLOODING COULD ALSO BE A CONCERN AS LOCALIZED HEAVY STORMS COULD
PRODUCE OVER AN INCH OF RAIN. WILL MENTION ALL THESE THREATS IN THE
HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY.

WENT WITH SLIGHTLY BELOW NORMAL TEMPERATURES IN THE UPPER 70S AND
LOWER 80S TODAY WITH CLOUDS AND STORMS AROUND. HOWEVER...DID NOT GO
AS COOL AS THE 00Z NAM MOS.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 422 AM EDT TUE JUN 24 2014

THUNDERSTORM CHANCES AND TEMPERATURES WILL BE THE MAIN FOCUS TO THE
SHORT TERM WITH A CONTINUED GFS AND EURO BLEND ALONG WITH THEIR
MEANS PREFERRED.

THE STORMS SHOULD BE WINDING DOWN FROM NORTHWEST TO SOUTHEAST LATE
TONIGHT AND WEDNESDAY MORNING AS THE COLD FRONT DIES OUT.
HOWEVER...ANOTHER FRONT MOVING IN FROM THE NORTH AND UPPER WAVE
MOVING ACROSS THE LOWER GREAT LAKES COULD SPARK A FEW MORE STORMS
WEDNESDAY AFTERNOON. THEN...HIGH PRESSURE SHOULD ALLOW FOR DRY
CONDITIONS ON WEDNESDAY NIGHT. BUT...THUNDERSTORM CHANCES WILL
SPREAD NORTHEAST BACK ACROSS THE AREA THURSDAY AND THURSDAY NIGHT AS
THE SECOND FRONT LIFTS BACK NORTHEAST IN RESPONSE TO UPPER RIDGING.

SIMILAR 00Z MOS...NEAR NORMAL TEMPERATURES IN THE 80S LOOK GOOD FOR
AFTERNOON HIGHS.

.LONG TERM /FRIDAY THROUGH MONDAY NIGHT/

ISSUED AT 422 AM EDT TUE JUN 24 2014

UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE LONG TERM
PERIOD.  DESPITE RIDGING ALOFT...A WARM FRONT WILL WORK ITS WAY
NORTHWARD ACROSS CENTRAL INDIANA ON FRIDAY AND SATURDAY...BEING A
POSSIBLE SOURCE FOR SOME DIURNAL CONVECTION.  SUNDAY...THE UPPER
RIDGE WILL BREAK DOWN A BIT AS AN UPPER LEVEL SHORT WAVE PASSES OVER
THE AREA...CONTRIBUTING TO FURTHER SHOWER/THUNDERSTORM DEVELOPMENT.
FOR NOW...LATEST INITIALIZATION COVERS THE FORECAST PERIOD WELL WITH
CHANCE AND SLIGHT CHANCE POPS...WILL NOT DIVERT AT THIS TIME DUE TO
SO MUCH INCONSISTENCY IN THE PATTERN OVER THE LAST WEEK.
TEMPS...HIGHS WILL START OFF CLOSE TO NORMAL WITH READINGS IN THE
MID 80S...AND THEN SOAR BACK INTO THE UPPER 80S/LOW 90S BY THE
SECOND HALF OF THE EXTENDED PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY NIGHT/

ISSUED AT 422 AM EDT TUE JUN 24 2014

UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE LONG TERM
PERIOD.  DESPITE RIDGING ALOFT...A WARM FRONT WILL WORK ITS WAY
NORTHWARD ACROSS CENTRAL INDIANA ON FRIDAY AND SATURDAY...BEING A
POSSIBLE SOURCE FOR SOME DIURNAL CONVECTION.  SUNDAY...THE UPPER
RIDGE WILL BREAK DOWN A BIT AS AN UPPER LEVEL SHORT WAVE PASSES OVER
THE AREA...CONTRIBUTING TO FURTHER SHOWER/THUNDERSTORM DEVELOPMENT.
FOR NOW...LATEST INITIALIZATION COVERS THE FORECAST PERIOD WELL WITH
CHANCE AND SLIGHT CHANCE POPS...WILL NOT DIVERT AT THIS TIME DUE TO
SO MUCH INCONSISTENCY IN THE PATTERN OVER THE LAST WEEK.
TEMPS...HIGHS WILL START OFF CLOSE TO NORMAL WITH READINGS IN THE
MID 80S...AND THEN SOAR BACK INTO THE UPPER 80S/LOW 90S BY THE
SECOND HALF OF THE EXTENDED PERIOD.

&&

.AVIATION /DISCUSSION FOR 241500Z TAF UPDATE/...

ISSUED AT 1024 AM EDT TUE JUN 24 2014

WIDESPREAD SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL AFFECT
TAF SITES THROUGH THIS AFTERNOON AS FRONTAL BOUNDARY MOVES ACROSS
CENTRAL INDIANA. BRIEF IFR IN HEAVY RAIN POSSIBLE...BUT CONDITIONS
MORE GENERALLY MVFR IN PRECIPITATION. VFR OUTSIDE ANY SHOWERS OR
STORMS.

THE MAIN CONCERN WILL BE RAPID FOG DEVELOPMENT TONIGHT WITH
RESIDUAL MOISTURE OVER THE AREA. MODELS ARE INDICATING CEILINGS
AROUND THE LIFR/IFR MARK AS WELL AFTER WED 09Z.

WINDS WILL START OUT SOUTHERLY AND THEN GRADUALLY VEER TO THE
SOUTHWEST AND FINALLY NORTHWEST LATE IN THE TAF PERIOD. SUSTAINED
SPEEDS WILL RANGE BETWEEN 5 TO 10 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MK
NEAR TERM...MK/CP
SHORT TERM...MK
LONG TERM...TDUD
AVIATION...JK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 24, 3:40 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 AM EDT TUE JUN 24 2014

INZ021-028>031-035>049-051>057-060>065-067>072-251000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
440 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: WIDESPREAD THUNDERSTORMS WILL SPREAD ACROSS CENTRAL
INDIANA TODAY AS A WEAK COLD FRONT DROPS SLOWLY SOUTHEAST TO NEAR
THE OHIO RIVER THIS EVENING. SOME OF THE STORMS COULD PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING. MEANWHILE...ISOLATED WIND
DAMAGE IS ALSO POSSIBLE MAINLY THIS AFTERNOON AND EARLY EVENING.

HAZARDS: DANGEROUS LIGHTNING...HEAVY RAINFALL...LOCALIZED
FLOODING...ISOLATED WIND DAMAGE.

TIMING: DANGEROUS LIGHTING...HEAVY RAINFALL AND LOCALIZED FLOODING
TODAY AND THIS EVENING. ISOLATED WIND DAMAGE THIS AFTERNOON AND
EARLY EVENING.

DISCUSSION: WIDESPREAD THUNDERSTORMS WILL SPREAD NORTHEAST ACROSS
CENTRAL INDIANA TODAY AS A WEAK COLD FRONT DROPS SLOWLY SOUTHEAST
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF THE TIME
THROUGH EARLY NEXT WEEK. ISOLATED SEVERE STORMS ARE
POSSIBLE THURSDAY AFTERNOON AND NIGHT. IT IS TOO DIFFICULT TO TELL
IF SEVERE STORMS WILL BE POSSIBLE BEYOND THAT. HOWEVER...DEADLY
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN AND GUSTY WINDS ARE
THREATS WITH ANY THUNDERSTORM.

DISCUSSION: A WARM FRONT...UPPER LEVEL WAVES AND A WARM...MOIST
AND UNSTABLE ATMOSPHERE WILL RESULT IN THUNDERSTORM CHANCES
MOST OF THE TIME THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BUT NOT LIKELY THIS AFTERNOON
AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Jun 24, 12:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 PM EDT TUE JUN 24 2014

INZ045-053-054-241745-
MORGAN-OWEN-PUTNAM-
102 PM EDT TUE JUN 24 2014

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTH OF SPENCER...OR 21 MILES NORTHWEST OF
BLOOMINGTON...AND MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS TO 40 MPH MAY CAUSE SMALL TO BLOW AROUND AND SMALL TREE
LIMBS TO BREAK. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEAVY DOWNPOURS WILL ALSO LIMIT VISIBILITY FOR DRIVERS AND CAUSE
BRIEF PONDING OF WATER ON ROADS.

DRT

The radar

The Indianapolis radar (KIND), 51 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 2 flash flood, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Tornado, Owen

When
June 24, 12:15 PM EST to 12:16 PM EST
Where
Owen County, 2.76 mi S of Quincy to 2.34 mi S of Quincy
Rating
EF0
Path length
0.5 mi
Path width
75 yd
Property damage
$12,000
Reported by
NWS Storm Survey
Coordinates
39.410, -86.727

The first tornado from the thunderstorm touched down at approximately 1:15 PM EDT, 5.4 miles northwest of the town of Gosport along Truesdel Road, just east of McFarren Road, in Owen County. This tornado was rated EF-0 with winds estimated at 85 mph uprooting trees and causing minor damage to several buildings. This tornado lifted at 1:16 PM EDT after traveling one half mile.

Tornado, Morgan

When
June 24, 12:30 PM EST to 12:31 PM EST
Where
Morgan County, 0.6 mi W of Plano to 0.5 mi WNW of Plano
Rating
EF1
Path length
0.25 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
39.499, -86.631

The second tornado touched down at approximately 1:30 PM EDT, 1.5 miles southeast of the town of Eminence along County Road 500N, just east of the Craver Road / SR42 bend in Morgan County. This tornado was rated EF1 with peak winds estimated at 94 mph that uprooted numerous trees and destroyed one barn. This second tornado lifted at 1:31 PM EDT after traveling approximately three tenths of a mile.

Tornado, Hendricks

When
June 24, 1:32 PM EST to 1:38 PM EST
Where
Hendricks County, 1.08 mi WSW of Six Pts to 0.7 mi NNE of Six Pts
Rating
EF1
Path length
1.56 mi
Path width
75 yd
Continued into
Marion, In (IND)
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
39.726, -86.350

A weak tornado of EF-1 intensity and winds estimated from 90 to 100 mph caused damage along an approximate three-mile path in Plainfield and Indianapolis. The tornado touched down near Perry Road and US40 in Plainfield at approximately 2:32 PM EDT. The first significant damage occurred at a vehicle auction facility with one building heavily damaged and over 200 cars impacted by flying debris. Minor straight-line wind tree damage was observed west of the auction facility near Township Line Road and Smith Road. The tornado traveled northeast causing damage to nearly two dozen homes in Hendricks County with the most severe damage along County Road 200 South near County Road 1050 East. At this location the tornado lofted a camping trailer into the air and tossed it approximately 175 feet to the east onto a house and also removed a substantial portion of that houses roof. This damage was rated EF-1 with winds estimated at 95 to 100 mph.

The tornado continued tracking northeast through the Bentwood subdivision in east Hendricks County and into the Cameron Meadows subdivision of Indianapolis. At approximately 2:38 PM EDT, the most significant damage occurred as the tornado moved into Marion County and Indianapolis, along Raceway Road near Blue Pine Drive, where a couple homes had portions of their roofs removed by the tornado. This damage was rated EF-1 with winds estimated near 97 mph. The tornado lifted at approximately 2:42 PM EDT northeast of this subdivision though intermittent straight-line wind damage to trees occurred from here to near Rockville Road and I-465 all the way to the town of Speedway.

Indianapolis officials estimated 75 to 100 homes received at least minor damage in Indianapolis. Also, including the automobiles damaged at the auto auction center, more than 200 vehicles sustained varying degrees of damage.

Tornado, Marion

When
June 24, 1:38 PM EST to 1:42 PM EST
Where
Marion County, 0.7 mi NNE of Six Pts to 1.85 mi NE of Six Pts
Rating
EF1
Path length
1.28 mi
Path width
75 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
39.740, -86.327

A weak tornado of EF-1 intensity and winds estimated from 90 to 100 mph caused damage along an approximate three-mile path in Plainfield and Indianapolis. The tornado touched down near Perry Road and US40 in Plainfield at approximately 2:32 PM EDT. The first significant damage occurred at a vehicle auction facility with one building heavily damaged and over 200 cars impacted by flying debris. Minor straight-line wind tree damage was observed west of the auction facility near Township Line Road and Smith Road. The tornado traveled northeast causing damage to nearly two dozen homes in Hendricks County with the most severe damage along County Road 200 South near County Road 1050 East. At this location the tornado lofted a camping trailer into the air and tossed it approximately 175 feet to the east onto a house and also removed a substantial portion of that houses roof. This damage was rated EF-1 with winds estimated at 95 to 100 mph.

The tornado continued tracking northeast through the Bentwood subdivision in east Hendricks County and into the Cameron Meadows subdivision of Indianapolis. At approximately 2:38 PM EDT, the most significant damage occurred as the tornado moved into Marion County and Indianapolis, along Raceway Road near Blue Pine Drive, where a couple homes had portions of their roofs removed by the tornado. This damage was rated EF-1 with winds estimated near 97 mph. The tornado lifted at approximately 2:42 PM EDT northeast of this subdivision though intermittent straight-line wind damage to trees occurred from here to near Rockville Road and I-465 all the way to the town of Speedway.

Indianapolis officials estimated 75 to 100 homes received at least minor damage in Indianapolis. Also, including the automobiles damaged at the auto auction center, more than 200 vehicles sustained varying degrees of damage.

Thunderstorm Wind, Marion

When
June 24, 1:44 PM EST
Where
Marion County, 2.14 mi SSE of Ind Eagle Creek Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
39.800, -86.290

Utility poles were snapped or leaning due to damaging thunderstorm wind gusts. The snapped one was broken 3 to 4 feet above ground level. Trees were snapped or uprooted. There was also roof damage observed, with lawn furniture strewn about.

Flash Flood, Owen

When
June 24, 2:00 PM EST to 4:30 PM EST
Where
Owen County, 0.47 mi N of Spencer to 0.88 mi N of Spencer
Cause
Heavy Rain
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.287, -86.770

Water was nearly covering all of State Route 46 through most of Spencer due to heavy thunderstorm rainfall. Most intersections were flooded with water over the curbs.

Flash Flood, Putnam

When
June 24, 3:18 PM EST to 4:30 PM EST
Where
Putnam County, 2.07 mi S of Cloverdale
Cause
Heavy Rain
Property damage
$500
Crop damage
$1,000
Reported by
Trained Spotter
Coordinates
39.490, -86.800

Two to four inches of water was running over Indiana 42 near East County Road 1200 South. Water was still rising.

Flood, Owen

When
June 24, 4:55 PM EST to 6:30 PM EST
Where
Owen County, 0.77 mi NE of Jordan to 0.72 mi NNE of Jordan
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Trained Spotter
Coordinates
39.408, -86.911

Four to six inches of water over County Road 775 West between County Roads 800 North and 875 North due to heavy thunderstorm rainfall.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyThe tornado archive for Indiana, 2014Warnings in Indiana, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530632, 530638, 530620, 530627, 530656, 530748, 530749, 530750.